Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS Miami, FL

March 21, 2009

NWS Miami, FL issued this small craft advisory at Mar 21, 2009, 5:04 AM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2009, 5:04 AM EDT (09:04 UTC)
Expired
Mar 22, 2009, 10:17 PM EDT
In force
41 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WHUS72 KMFL 210904
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
504 AM EDT SAT MAR 21 2009


AMZ650-651-670-671-211715-
/O.CAN.KMFL.SC.Y.0012.000000T0000Z-090323T0000Z/
/O.NEW.KMFL.SW.Y.0003.090321T0904Z-090323T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
504 AM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
SUNDAY. 

NORTHEAST WINDS WILL INCREASE ACROSS THE AREA TODAY BEHIND A
DISSIPATING FRONTAL BOUNDARY. THE COMBINATION OF THE INCREASING
WINDS AND LONG PERIOD NORTHEAST SWELL THAT HAVE ENTERED THE
REGIONAL ATLANTIC WATERS WILL INCREASE THE SEAS IN THE GULF STREAM
TO NEAR 8 FEET TODAY THEN TO AROUND 9 FEET LATER TONIGHT THROUGH
SUNDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

AMZ610-211715-
/O.NEW.KMFL.SC.Y.0013.090321T0904Z-090323T0000Z/
LAKE OKEECHOBEE-
504 AM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. 

REGIONAL OBSERVATIONS ACROSS LAKE OKEECHOBEE INDICATE THAT WINDS
NEAR 20 KNOTS AND JUST ABOVE ARE OCCURRING OVER PORTIONS OF THE
LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
479 
WHUS72 KMFL 211358
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
958 AM EDT SAT MAR 21 2009

AMZ610-220300-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/
LAKE OKEECHOBEE-
958 AM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY. 

WINDS ACROSS LAKE OKEECHOBEE HAVE WEAKENED SLIGHTLY...HOWEVER A
WIND SURGE ALONG AND OFF THE EAST CENTRAL FLORIDA COAST WILL MOVE
SOUTHWEST ACROSS LAKE OKEECHOBEE THIS AFTERNOON. THIS SURGE WILL
INCREASE WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-220300-
/O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
958 AM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
8 PM EDT SUNDAY. 

NORTHEAST WINDS WILL INCREASE ACROSS THE LOCAL WATERS FROM NORTH
TO SOUTH THIS AFTERNOON AND EVENING BEHIND A STRONG WIND SURGE. THE
COMBINATION OF THE INCREASING WINDS AND LONG PERIOD NORTHEAST
SWELL THAT HAVE ENTERED THE LOCAL ATLANTIC WATERS WILL INCREASE
THE SEAS IN THE GULF STREAM TO NEAR 8 FEET TODAY THEN TO AROUND 9
FEET LATER TONIGHT THROUGH SUNDAY. THE COMBINATION OF SUSTAINED
WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND THESE SEAS WILL CREATE
VERY HAZARDOUS MARINE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

STRASSBERG
322 
WHUS72 KMFL 211850
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT MAR 21 2009

GMZ676-221000-
/O.EXB.KMFL.SC.Y.0013.090322T0300Z-090322T1500Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
250 PM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EDT SUNDAY. 

WINDS WILL INCREASE ACROSS THE OFFSHORE GULF WATERS THIS EVENING
AS A WIND SURGE MOVES THROUGH THE REGION. SUSTAINED WINDS AROUND
20 KNOTS ARE LIKELY OVERNIGHT INTO EARLY TOMORROW MORNING. THIS
WILL CREATE ROUGH MARINE CONDITIONS AND CHOPPY WATERS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-221000-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/
LAKE OKEECHOBEE-
250 PM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY. 

WINDS ACROSS LAKE OKEECHOBEE WILL CONTINUE TO INCREASE THROUGH
THIS EVENING AS A WIND SURGE MOVES ACROSS SOUTH FLORIDA. THIS SURGE WILL
INCREASE SUSTAINED WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS
OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-221000-
/O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
250 PM EDT SAT MAR 21 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
8 PM EDT SUNDAY. 

NORTHEAST WINDS WILL INCREASE ACROSS THE LOCAL ATLANTIC WATERS
FROM NORTH TO SOUTH THIS EVENING BEHIND A STRONG WIND SURGE. THE
COMBINATION OF THE INCREASING WINDS AND LONG PERIOD NORTHEAST
SWELL THAT HAVE ENTERED THE LOCAL ATLANTIC WATERS WILL INCREASE
THE SEAS IN THE GULF STREAM TO UP TO 9 FEET TONIGHT THROUGH
SUNDAY. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH
HIGHER GUSTS AND THESE SEAS WILL CREATE VERY HAZARDOUS MARINE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

STRASSBERG
904 
WHUS72 KMFL 220933
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
533 AM EDT SUN MAR 22 2009

GMZ676-221500-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-090322T1500Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
533 AM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

WINDS WILL REMAIN ELEVATED ACROSS THE OFFSHORE GULF WATERS EARLY
THIS MORNING AS A WIND SURGE MOVES THROUGH THE REGION. SUSTAINED WINDS
AROUND 20 KNOTS ARE LIKELY EARLY THIS MORNING. THIS WILL CREATE ROUGH
MARINE CONDITIONS AND CHOPPY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-222000-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/
LAKE OKEECHOBEE-
533 AM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WINDS ACROSS LAKE OKEECHOBEE WILL CONTINUE TO BE ELEVATED AS A
WIND SURGE MOVES ACROSS SOUTH FLORIDA. THIS SURGE WILL MAINTAIN SUSTAINED
WINDS TO AROUND 20 KNOTS WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-222000-
/O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
533 AM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
8 PM EDT THIS EVENING. 

A STRONG WIND SURGE WILL CONTINUE ACROSS THE LOCAL ATLANTIC WATERS
TODAY. THE COMBINATION OF THE STRONG WINDS AND LONG PERIOD NORTHEAST
SWELL THAT HAVE ENTERED THE LOCAL ATLANTIC WATERS WILL INCREASE
THE SEAS IN THE GULF STREAM TO UP TO 9 FEET TODAY. THE
COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS
AND THESE SWELL WILL CREATE VERY HAZARDOUS MARINE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
453 
WHUS72 KMFL 221333
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
933 AM EDT SUN MAR 22 2009

AMZ610-221445-
/O.CAN.KMFL.SC.Y.0013.000000T0000Z-090323T0000Z/
LAKE OKEECHOBEE-
933 AM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ACROSS LAKE OKEECHOBEE HAVE BEEN RUNNING BELOW 20 KNOTS FOR
MUCH OF THE SECOND HALF OF LAST NIGHT...AND NO SIGNIFICANT
INCREASE SEEMS IMMINENT. AS A RESULT THE SMALL CRAFT ADVISORY IS
CANCELLED...HOWEVER WINDS OF 15 TO 20 KNOTS MEAN THAT SMALL CRAFT
SHOULD STILL EXERCISE CAUTION TODAY.

$$

GMZ676-221900-
/O.EXT.KMFL.SC.Y.0013.000000T0000Z-090322T1900Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
933 AM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

WINDS WILL REMAIN ELEVATED ACROSS THE OFFSHORE GULF WATERS EARLY
AS A WIND SURGE CONTINUES TO MOVE THROUGH THE REGION. SUSTAINED
WINDS AROUND 20 KNOTS ARE LIKELY TO LAST INTO THIS AFTERNOON
BEFORE SUBSIDING. THIS WILL CREATE ROUGH MARINE CONDITIONS AND CHOPPY
WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-230300-
/O.EXT.KMFL.SW.Y.0003.000000T0000Z-090323T1100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
933 AM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
7 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 7 AM EDT MONDAY. 

SUSTAINED WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC
WATERS TODAY ALONG WITH A LONG PERIOD NORTHEAST SWELL. THIS COMBINATION
WILL KEEP SEAS IN THE GULF STREAM UP TO 9 FEET TODAY. THE
COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH HIGHER GUSTS
AND THESE SWELL WILL CREATE VERY HAZARDOUS MARINE CONDITIONS.
WINDS WILL DECREASE SLIGHTLY TONIGHT BUT LINGERING SWELL WILL KEEP
SEAS AROUND 7 FEET OR SLIGHTLY HIGHER.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

STRASSBERG
468 
WHUS72 KMFL 221843
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SUN MAR 22 2009

GMZ676-230300-
/O.EXT.KMFL.SC.Y.0013.000000T0000Z-090323T0300Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
243 PM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

WINDS WILL REMAIN ELEVATED ACROSS THE OFFSHORE GULF WATERS THIS
EVENING AS A WIND SURGE CONTINUES TO MOVE THROUGH THE REGION.
LATEST OBSERVATIONS SUGGEST SUSTAINED WINDS AROUND 20 KNOTS ARE
LIKELY TO LAST INTO THIS EVENING BEFORE SUBSIDING OVERNIGHT. THIS WILL
CREATE ROUGH MARINE CONDITIONS AND CHOPPY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-230300-
/O.CON.KMFL.SW.Y.0003.000000T0000Z-090323T1100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
243 PM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM EDT MONDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
7 AM EDT MONDAY. 

SUSTAINED WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC
WATERS THROUGH THIS EVENING AS A RENEWED WIND SURGE MOVES
SOUTHWEST ACROSS THE REGION. COMBINED WITH A LONG PERIOD NORTHEAST
SWELL THIS WILL KEEP SEAS IN THE GULF STREAM UP TO 7 TO 8 FEET
TONIGHT. THE COMBINATION OF SUSTAINED WINDS AROUND 20 KNOTS WITH
HIGHER GUSTS AND THESE SWELL WILL CREATE VERY HAZARDOUS MARINE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

STRASSBERG
793 
WHUS72 KMFL 230217
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1017 PM EDT SUN MAR 22 2009

AMZ650-651-670-671-230930-
/O.CAN.KMFL.SW.Y.0003.000000T0000Z-090323T1100Z/
/O.NEW.KMFL.SC.Y.0014.090323T0217Z-090323T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1017 PM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT MONDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

WINDS WILL INCREASE TO 20 TO 25 KNOTS LATER TONIGHT AND WILL
CONTINUE ACROSS THE ATLANTIC WATERS THROUGH EARLY AFTERNOON MONDAY.
COMBINED WITH A LONG PERIOD NORTHEAST SWELL THIS WILL KEEP SEAS
IN THE GULF STREAM UP TO 7 TO 8 FEET TONIGHT THROUGH EARLY
AFTERNOON MONDAY. THE COMBINATION OF SUSTAINED WINDS AT LEAST 20
KNOTS WITH HIGHER GUSTS COMBINED WITH THESE SWELLS WILL CREATE
VERY HAZARDOUS MARINE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND SEAS ABOVE 6 FEET ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ676-230330-
/O.CAN.KMFL.SC.Y.0013.000000T0000Z-090323T0300Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1017 PM EDT SUN MAR 22 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS OVER THE OUTER WATERS OF THE GULF OF MEXICO HAVE DECREASED
TO 15 TO 20 KNOTS WITH 6 FOOT SEAS SINCE THE LAST WIND SURGE HAS
DEPARTED TO THE WEST OUT OF THESE WATERS. THEREFORE, THE NATIONAL
WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 4:45 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 21, 4:45 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
445 AM EDT SAT MAR 21 2009

.DISCUSSION...
THE COMBINATION OF A WEAK FRONTAL BOUNDARY LINGERING JUST TO THE
NORTH OF LAKE OKEECHOBEE THEN INTO THE ADJACENT ATLANTIC WATERS
AND A WIND SURGE BUILDING ACROSS THE WESTERN ATLANTIC IS RESULTING
IN BANDS OF MOISTURE...CLOUDINESS AND SHOWERS COMING OFF THE
AT ANTIC WATERS AND ACROSS THE EASTERN COASTAL ZONE. ALTHOUGH THE
SHOWERS ARE SHALLOW IN NATURE...RAINFALL RATES NEAR 0NE QUARTER TO
ONE HALF INCH PER HOUR ARE POSSIBLE IN THE MORE DEVELOPED SHOWERS.
THE RECENT GUIDANCE SUGGESTS THAT SCATTERED SHOWER ACTIVITY CAN BE
EXPECTED ACROSS THE ATLANTIC WATERS AND EASTERN PORTION OF SOUTH
FLORIDA PENINSULA TODAY AND TONIGHT...THEN IS EXPECTED TO TAPER
OFF ON SUNDAY BUT ISOLATED SHOWERS ARE EXPECTED OVER THE ATLANTIC
WATERS AND EASTERN COASTAL ZONES. AFTER MONDAY...HIGH PRESSURE
WILL PREVAIL OVER THE REGION WITH LITTLE PRECIP EXPECTED ACROSS
THE REGION FOR THE REMAINDER OF THE WEEK.

AL TOUGH RECENT GUIDANCE HAS DECREASED SOME OF AN ANTICIPATED WIND
SURGE ACROSS THE REGION...HIGH PRESSURE IS EXPECTED TO DRIFT FROM
THE VICINITY OF THE GREAT LAKES INTO THE MID ATLANTIC AREA THROUGH
THE WEEKEND AND INCREASE THE LOCAL PRESSURE GRADIENT AND
WINDS...LIKELY THROUGH AT LEAST MID-WEEK.

&&

.MARINE...
AN INCREASING PRESSURE GRADIENT WILL INCREASE THE WINDS OVER THE
REGIONAL WATERS THROUGH THE REMAINDER OF THE WEEKEND AND INTO MID-
WEEK OF NEXT WEEK. OVER THE NEXT SEVERAL DAYS LONG PERIOD
NORTHEAST SWELL SHOULD CONTINUE TO ENTER THE LOCAL ATLANTIC
WATERS...WITH THE LARGEST IMPACT EXPECTED IN THE WATERS OFF PALM
BEACH. THE COMBINATION OF THE SWELL AND A FAVORABLE WIND DIRECTION
AND SPEED TO INTERACT WITH THE GULF STREAM IS EXPECTED TO
INCREASE THE GULF STREAM SEAS TODAY TO NEAR 8 FEET AND POSSIBLY TO
NEAR 9 FEET TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE ATLANTIC WATERS THROUGH THE REMAINDER OF THE WEEKEND.

REGIONAL OBSERVATIONS OVER LAKE OKEECHOBEE INDICATE THAT WINDS
OVER PORTIONS OF THE LAKE ARE LIKELY NEAR 20 KNOTS OR A LITTLE
HIGHER. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE OKEECHOBEE.

&&

.FIRE WEATHER...
AS FAR AS CRITICAL RELATIVE HUMIDITIES...NO CONCERNS THROUGH THE
FORECAST PERIOD AS THE ANTICIPATED SURGE IN THE WINDS SHOULD
CONTINUE TO BRING MOISTURE ACROSS THE PENINSULA.
OTHERWISE...TRANSPORT WINDS AND DISPERSION WILL BE ENHANCED
THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  63  75  65 / 40 20 20 20
FORT LAUDERDALE  79  65  77  65 / 40 30 20 20
MIAMI            79  64  76  63 / 40 30 20 20
NAPLES           81  58  79  58 / 20 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT SUNDAY
     FOR AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ610.

GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Mar 20, 8:40 PM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
840 PM EDT FRI MAR 20 2009

FLZ063-066>075-168-172>174-211000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
840 PM EDT FRI MAR 20 2009

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
...HAZARDOUS MARINE CONDITIONS DEVELOPING ON THE ATLANTIC...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: NORTHEAST WINDS OF 10 TO 15 MPH WILL COMBINE FORCES
WITH A LIGHT NORTHEAST SWELL TO BRING A HIGH RISK OF RIP CURRENTS TO
THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH
COUNTIES TONIGHT. THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH
AT LEAST SATURDAY MORNING.

WAVES: NORTHEAST WINDS AT 15 TO 20 KNOTS ACROSS THE LOCAL ATLANTIC
WATERS TONIGHT WILL RESULT IN HAZARDOUS SEAS OF 6 TO 8 FEET IN THE
GULF STREAM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC
THROUGH SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHEAST TO EAST WINDS IN THE 15 TO 20 KNOT RANGE WILL PERSIST
ACROSS ALL OF THE LOCAL WATERS THROUGH THE MIDDLE OF NEXT WEEK,
RESULTING IN A CONTINUATION OF HAZARDOUS MARINE CONDITIONS. THE
COMBINATION OF ONSHORE FLOW AND SWELL WILL ALSO MAINTAIN A HIGH
RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES THROUGH THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 5:04 AM EDTSmall Craft Advisory for Hazardous SeasMFL41 hr
Mar 21, 6:10 AM EDTSpecial Marine WarningMFL65 min
Mar 21, 2:49 PM EDTFire Weather WatchMFLCollier15 hr

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.